Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Does taking carafate cause lighting of stool color?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 10909 Questions
I am taking carafate..does it change stool color to be light colored. greenish-yellow
Posted Tue, 31 Dec 2013 in Digestion and Bowels
Answered by Dr. Michelle Gibson James 57 minutes later
Brief Answer: can cause a paler color Detailed Answer: HI, thanks for using healthcare magic Carafate is the trade name for a medication called sucralfate. This drug has different components ,one of which is aluminum. Aluminum can alter stool colour.It normally would cause lightening of stool so that there is a paler appearance. Green discoloration is not normally associated with this medication.Green colour of stool can be due to foods used, inflammation of the bowel, diarrhoea, some food supplements. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Does taking carafate cause lighting of stool color? 16 hours later
Thanks you for help and answering my question.
Answered by Dr. Michelle Gibson James 5 hours later
Brief Answer: no problem Detailed Answer: feel free to contact with any other queries whether they are related to your previous question or not
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor